question-icon

What does twitching in the calf muscles indicate in an elderly patient?

default
Posted on Tue, 21 Aug 2018
Question: I have involuntary muscle twitching in both calf muscles. Notice mainly when relaxed/sleeping. Have had condition for about 8 months. I do have narrowing disc space at L5 -S1, along with occasional right hip pain. I have had blood work which was OK. Age 75
doctor
Answered by Dr. Neeraj Kumar (34 minutes later)
Brief Answer:
need to get examined and evaluated by a Neurologist

Detailed Answer:

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

There is a possibility of restless leg syndrome.
Lumbar radiculopathy can also cause such symptoms.
You should be getting evaluated by a Neurologist thoroughly.

Please get an iron profile done along with vitamin D calcium, potassium.
Medications like Pramipexol can be tried.
You may need to take Pregabalin or Gabapentin if lumbar radiculopathy detected. All these are prescription based medications.

Calcium and vitamin supplement can be added too.

Hope I have answered your query.

Take care

Dr. Neeraj Kumar , Neurologist
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does twitching in the calf muscles indicate in an elderly patient?

Brief Answer: need to get examined and evaluated by a Neurologist Detailed Answer: Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. There is a possibility of restless leg syndrome. Lumbar radiculopathy can also cause such symptoms. You should be getting evaluated by a Neurologist thoroughly. Please get an iron profile done along with vitamin D calcium, potassium. Medications like Pramipexol can be tried. You may need to take Pregabalin or Gabapentin if lumbar radiculopathy detected. All these are prescription based medications. Calcium and vitamin supplement can be added too. Hope I have answered your query. Take care Dr. Neeraj Kumar , Neurologist